Alert archive / Idaho / High Wind Warnings in 2009
High Wind Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Jan 1, 2009, 3:04 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Jan 1, 2009, 1:00 PM PST. It was in force for 22 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2009, 3:04 AM PST (11:04 UTC)
- In effect from
- Jan 1, 2009, 1:00 PM PST
- Expired
- Jan 2, 2009, 10:48 AM PST
- In force
- 22 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 7:00 AM PST | HEAVY SNOW 13.5 | 22 Sse Elk City, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 011104 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 404 AM MST THU JAN 1 2009 IDZ007-008-011900- /O.UPG.KMSO.HW.A.0005.090101T2100Z-090102T2100Z/ /O.NEW.KMSO.HW.W.0001.090101T2100Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 304 AM PST THU JAN 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED IN THE CAMAS PRAIRIE...LOWER SNAKE AND SALMON RIVER DRAINAGES BY EARLY THIS AFTERNOON AND WILL LAST THROUGH THURSDAY NIGHT AND MOST OF FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
7 follow-up statements
000 WWUS75 KMSO 011851 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1151 AM MST THU JAN 1 2009 IDZ007-008-020600- /O.CON.KMSO.HW.W.0001.090101T2100Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1051 AM PST THU JAN 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. SOUTH WINDS WILL BE INCREASING BECOMING SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 55 MPH BY THIS AFTERNOON THROUGH THE LOWER SNAKE AND SALMON RIVER DRAINAGES AFTERNOON. EVEN STRONG WIND GUSTS UP TO 65 MPH ARE EXPECTED ACROSS CAMAS PRAIRIE...INCLUDING THE GRANGEVILLE AREA. WINDS WILL PEAK LATER THIS AFTERNOON AND OVERNIGHT TONIGHT. AFTER THE PASSAGE OF A COLD FRONT FRIDAY MORNING WINDS WILL BEGIN TO DECREASE...BUT REMAIN QUITE STRONG AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 55 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KMSO 020436 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 936 PM MST THU JAN 1 2009 IDZ007-008-021200- /O.CON.KMSO.HW.W.0001.000000T0000Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 836 PM PST THU JAN 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. SOUTH WINDS WILL BE INCREASING BECOMING SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 55 MPH LATER TONIGHT THROUGH THE LOWER SNAKE AND SALMON RIVER DRAINAGES AFTERNOON. EVEN STRONG WIND GUSTS UP TO 65 MPH ARE EXPECTED ACROSS CAMAS PRAIRIE...INCLUDING THE GRANGEVILLE AREA. WINDS WILL PEAK EARLY FRIDAY MORNING. AFTER THE PASSAGE OF A COLD FRONT FRIDAY MORNING WINDS WILL BEGIN TO DECREASE...BUT REMAIN QUITE STRONG AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 55 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KMSO 020808 CCA NPWMSO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 107 AM MST FRI JAN 2 2009 IDZ007-008-021545- /O.COR.KMSO.HW.W.0001.000000T0000Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1207 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. SOUTH WINDS WILL BE INCREASING BECOMING SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 55 MPH LATER TONIGHT THROUGH THE LOWER SNAKE AND SALMON RIVER DRAINAGES. WIND GUSTS UP TO 65 MPH ARE EXPECTED ACROSS CAMAS PRAIRIE...INCLUDING THE GRANGEVILLE AREA. AFTER THE PASSAGE OF A COLD FRONT FRIDAY MORNING WINDS WILL BEGIN TO DECREASE...BUT REMAIN QUITE STRONG AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 55 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KMSO 020950 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 250 AM MST FRI JAN 2 2009 IDZ007-008-021800- /O.CON.KMSO.HW.W.0001.000000T0000Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 150 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS HAVE DECREASED IN THE GRANGEVILLE AREA AND IN THE LOWER SNAKE AND SALMON RIVER DRAINAGES. HOWEVER...SOUTH WINDS WILL BE INCREASING BY MID-MORNING AS A STRONG LOW PRESSURE AREA APPROACHED FROM OREGON. SOUTH WINDS WILL BECOME SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. WIND GUSTS UP TO 65 MPH ARE EXPECTED ACROSS CAMAS PRAIRIE...INCLUDING THE GRANGEVILLE AREA. AFTER THE PASSAGE OF A COLD FRONT LATE FRIDAY MORNING WINDS WILL BEGIN TO DECREASE...BUT REMAIN QUITE STRONG AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 55 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KMSO 020952 CCA NPWMSO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 251 AM MST FRI JAN 2 2009 IDZ007-008-021815- /O.COR.KMSO.HW.W.0001.000000T0000Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 151 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS HAVE DECREASED IN THE GRANGEVILLE AREA AND IN THE LOWER SNAKE AND SALMON RIVER DRAINAGES. HOWEVER...SOUTH WINDS WILL BE INCREASING BY MID-MORNING AS A STRONG LOW PRESSURE AREA APPROACHES FROM OREGON. SOUTH WINDS WILL BECOME SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. WIND GUSTS UP TO 65 MPH ARE EXPECTED ACROSS CAMAS PRAIRIE...INCLUDING THE GRANGEVILLE AREA. AFTER THE PASSAGE OF A COLD FRONT LATE FRIDAY MORNING WINDS WILL BEGIN TO DECREASE...BUT REMAIN QUITE STRONG AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 55 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KMSO 021557 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 857 AM MST FRI JAN 2 2009 IDZ007-008-030000- /O.CON.KMSO.HW.W.0001.000000T0000Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 757 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED THIS MORNING WITH THE PASSAGE OF A STRONG COLD FRONTAL SYSTEM. WIND GUSTS UP TO 65 MPH ARE POSSIBLE ACROSS THE CAMAS PRAIRIE...INCLUDING THE GRANGEVILLE AREA. AFTER THE PASSAGE OF A COLD FRONT LATE FRIDAY MORNING WINDS WILL BEGIN TO DECREASE...BUT REMAIN QUITE STRONG AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH UNTIL MID AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 55 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ007-022200- /O.NEW.KMSO.WI.Y.0001.090102T1557Z-090102T2200Z/ BUTTE/BLACKFOOT REGION- 857 AM MST FRI JAN 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BE APPROACHING THE AREA THIS MORNING WITH VERY STRONG WIND ASSOCIATED WITH IT. SUSTAINED SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE. IN ADDITION TO WINDS...RAIN WILL BE CHANGING OVER TO SNOW WITH THE PASSAGE OF THE FRONT AROUND NOONTIME. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 021848 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1148 AM MST FRI JAN 2 2009 IDZ007-008-022000- /O.CAN.KMSO.HW.W.0001.000000T0000Z-090103T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1048 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED ACROSS THE AREA AFTER THE PASSAGE OF THE COLD FRONT THIS MORNING. WEST TO SOUTHWEST WINDS 15 TO 25 MPH SUSTAINED WITH GUSTS UP TO 35 MPH ARE STILL POSSIBLE THROUGH THE REMAINDER OF THE DAY. $$ MTZ005-022200- /O.EXA.KMSO.WI.Y.0001.000000T0000Z-090102T2200Z/ MISSOULA/BITTERROOT VALLEYS- 1148 AM MST FRI JAN 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. STRONG WEST WINDS ALOFT COMBINED WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE VERY WINDY CONDITIONS ACROSS WEST- CENTRAL MONTANA. SUSTAINED WEST WINDS 20 TO 30 MPH CAN BE EXPECTED IN THE MISSOULA AND BITTERROOT VALLEYS TODAY. HOWEVER...GUSTS UP TO 50 MPH ARE POSSIBLE IN THE BITTERROOT VALLEY THROUGH MID- AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ007-022200- /O.CON.KMSO.WI.Y.0001.000000T0000Z-090102T2200Z/ BUTTE/BLACKFOOT REGION- 1148 AM MST FRI JAN 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE IN ASSOCIATION WITH A FRONTAL SYSTEM MOVING THROUGH WEST-CENTRAL MONTANA. IN ADDITION TO WINDS...RAIN WILL BE CHANGING OVER TO SNOW OR RAIN-SNOW MIX AFTER THE PASSAGE OF THE FRONT AROUND NOONTIME. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Dec 31, 7:54 PM PST, 7 hours 10 minutes earlier.
Area forecast discussion, Dec 31, 7:54 PM PST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
854 PM MST WED DEC 31 2008
.UPDATE...HAVE DROPPED THE WINTER WEATHER WARNINGS AND ADVISORIES
FOR TONIGHT. MAIN SNOWFALL NOW IS IN THE FORM OF SNOW BANDS. HAVE
UPDATED MIN TEMPERATURES AT SOME LOCATIONS ACROSS NORTH CENTRAL
IDAHO.
&&
.DISCUSSION...THE FRONT HAS PUSHES THROUGH THE REGION...WITH THE
MAIN AREA OF SNOW MOVING OFF TO THE EAST. SOME SNOW BANDS HAVE SET
UP ACROSS MAINLY SOUTHWEST MONTANA AND ARE STILL PRODUCING
SIGNIFICANT SNOWFALL. BUT WIDESPREAD SNOWFALL HAS DECREASED.
&&
.AVIATION...A FEW SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS
WESTERN MONTANA TONIGHT...SOME SNOW BANDS WILL REDUCE VISIBILITIES
AND CEILINGS AS THEY PASS OVER THE TERMINALS. THE MOUNTAINS AND
PASSES WILL ALSO BE OBSCURED AT TIMES. STRONG WINDS WILL ALSO ACCOMPANY
THIS SYSTEM AND CONTINUE THROUGH MIDNIGHT. A SECOND SYSTEM WILL
AFFECT THE REGION ON THURSDAY WITH A RAIN AND SNOW MIX POSSIBLE IN
MOST VALLEY LOCATIONS.
&&
.PREV DISCUSSION... /ISSUED 301 PM MST WED DEC 31 2008/
DISCUSSION...A RATHER ROBUST COLD FRONT CURRENTLY STRETCHES
ACROSS CENTRAL IDAHO AND WESTERN MONTANA...BASICALLY SITTING ON TOP
OF THE SOUTHERN MISSOULA AND NORTHERN BITTERROOT VALLEYS THIS
AFTERNOON. LOCATIONS SOUTH AND UNDER THE FRONT CAN EXPECT TO
RECEIVE LIGHT TO MODERATE SNOWFALL WITH SOME ACCUMULATION
EXPECTED. THUS HAVE DECIDED TO LEAVE THE WINTER WEATHER ADVISORIES
AND WARNINGS IN EFFECT. THE ONLY EXCEPTION IS FOR NORTHWEST
MONTANA WHERE THE ADVISORIES HAVE BEEN CANCELED AND WINTER STORM
WATCHES ISSUED FOR THE NEXT STORM. NEVERTHELESS...ADDITIONAL
ACCUMULATIONS OF UP TO 2 INCHES CAN BE EXPECTED TONIGHT NORTH OF
THE FRONT AS SNOW SHOWERS PERSIST THROUGH THE EVENING.
THE NEXT WINTER WEATHER SYSTEM WILL BEGIN TO IMPACT THE REGION
THURSDAY AFTERNOON. THIS STORM HAS THE POTENTIAL TO BRING VERY
HEAVY SNOWFALL ACCUMULATIONS TO PORTIONS OF WESTERN MONTANA WITH
NORTHWEST MONTANA POTENTIALLY SEEING POSSIBLY UP TO 2 FEET OF NEW
SNOW. ALTHOUGH IT IS NOW CERTAIN WE WILL SEE A VERY STRONG WINTER
STORM...WARM AIR ADVECTION AHEAD OF THE COLD FRONT WILL BE QUITE
STRONG AND CAUSE SNOW LEVELS TO RISE BETWEEN 4000 AND 5000 FEET.
THUS SOME QUESTIONS REMAIN AS TO WHERE SNOW WILL CONSISTENTLY FALL
WITHOUT SWITCHING TO A MIXTURE OF SNOWFALL. HAVE ISSUED WINTER
STORM WATCHES FOR NORTHWEST MONTANA AND THE NORTHERN CLEARWATER
MOUNTAINS IN IDAHO MAINLY BECAUSE CONFIDENCE IS HIGH THAT THE
PRECIPITATION TYPE WILL STAY ALL SNOW AND SNOW RATIOS WILL BRING
HEAVY ACCUMULATIONS.
FRIDAY...THE VERY COMPLEX WEATHER PATTERN CONTINUES FOR FRIDAY
AND FRIDAY NIGHT AS A STRONG FRONTAL SYSTEM PASSES THROUGH THE
INTER-MOUNTAIN REGION. A CONSIDERABLE AMOUNT OF MOISTURE
ASSOCIATED WITH A INTENSE SURFACE LOW WILL IMPACT NORTHERN IDAHO
AND WESTERN MONTANA... WITH POTENTIALLY HEAVY PRECIPITATION ACROSS
NORTHWEST MONTANA. THIS SYSTEM NOT ONLY POSSESSES STRONG UPPER
LEVEL DYNAMICS...BUT PROMINENT WARM AND COLD SURFACE FRONTS. THE
WARM AIR MASS SURGING INTO THE NORTHERN ROCKIES EARLY FRIDAY WILL
BE FOLLOWED QUICKLY BY THE PASSAGE OF THE COLD FRONT...MAKING FOR
A CHALLENGING FORECAST IN TERMS OF WHERE SNOW LEVELS END UP...AND
THE SUBSEQUENT PRECIPITATION TYPES RESULT. COLD AIR TRAPPED IN THE
DEEP NARROW VALLEYS OF NORTHWEST MONTANA MAY NOT MIX OUT. SHALLOW
COLD AIR POISED OVER NORTH-CENTRAL MONTANA DOES NOT APPEAR TO
BREACH THE CONTINENTAL DIVIDE AT THIS POINT...BUT SOME SEEPAGE OF
COLD AIR IS POSSIBLE KEEPING SNOW LEVELS FROM RISING.
THUS...LOCATIONS NEAR THE CANADIAN BORDER COULD POTENTIALLY
RECEIVE HEAVY AMOUNTS OF SNOW IF COLD AIR IS PRESENT WHILE ALL
THIS MOISTURE PUSHES INTO NORTHWEST MONTANA. THATS NOT
ALL...STRONG SOUTHERLY WINDS ALOFT AHEAD OF THE COLD FRONT WILL
COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT FOR WINDY
CONDITIONS FRIDAY...ESPECIALLY FOR THE CAMAS PRAIRIE AND LOWER
SALMON RIVER VALLEY OF NORTH-CENTRAL IDAHO. A HIGH WIND WATCH FOR
THESE LOCATIONS WILL BE IN EFFECT.
FRIDAY NIGHT...THE AIR MASS WILL BE COOLING WITH DECREASING
MOISTURE IN THE POST-FRONTAL ENVIRONMENT. THE UPPER TROUGH
PASSING OVER THE NORTHERN ROCKIES WILL PROVIDE SYNOPTIC SCALE
LIFT IN ADDITION TO OROGRAPHIC ENHANCEMENT TO SNOW SHOWERS OVER
THE HIGHER TERRAIN.
SATURDAY THROUGH SUNDAY NIGHT...THIS PERIOD MAY END UP BEING A
RELATIVELY DRY PERIOD WITH ONLY A FEW MINOR DISTURBANCES PASSING
ACROSS THE AREA IN A WEAK NORTHWEST FLOW. TEMPERATURES SHOULD
REMAIN RATHER COOL GIVEN THIS PATTERN.
MONDAY THROUGH WEDNESDAY...WEST TO NORTHWEST FLOW WILL SET UP
ONCE MORE ACROSS THE NORTHERN ROCKIES. THIS WILL USHER IN MOISTURE IN
A SIMILAR SET UP TO WHAT THE REGION HAS BEEN EXPERIENCING AS OF
LATE. BY TUESDAY EVENING THE MODELS ARE SHOWING THE UPPER LEVEL
JET TO ARCH NORTHWARD...ALLOWING FOR MILDER AIR TO ONCE AGAIN ENTER
THE AREA. THIS WILL KEEP TEMPERATURES NEAR TO SLIGHTLY
ABOVE SEASONAL VALUES THROUGH MID WEEK.
AVIATION...A PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE OVER THE
INTER-MOUNTAIN WEST THROUGH TONIGHT. A LARGE BAND OF SNOW SHOWERS
WILL SLOWLY MOVE SOUTHWARD THROUGH THE EVENING REDUCING
VISIBILITIES AND OBSCURING TERRAIN...MAINLY SOUTH OF A LINE FROM
LOOKOUT PASS TO GREAT FALLS. STRONG WINDS WILL ALSO ACCOMPANY THIS
SYSTEM AND CONTINUE THROUGH MIDNIGHT. A SECOND SYSTEM WILL AFFECT
THE REGION ON THURSDAY WITH A RAIN AND SNOW MIX POSSIBLE IN MOST
VALLEY LOCATIONS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR LOWER CLARK FORK REGION.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR KOOTENAI/CABINET REGION-WEST GLACIER REGION.
ID...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON
FOR LOWER HELLS CANYON/SALMON RIVER REGION-
OROFINO/GRANGEVILLE REGION.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR NORTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...KOLATA
LONG TERM....DICKERSON/MSJ
AVIATION...KOLATAHazardous weather outlook, Dec 31, 8:23 PM PST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 923 PM MST WED DEC 31 2008 IDZ006-009-010-MTZ003-005>007-043-011230- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-FLATHEAD/MISSION VALLEYS- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 923 PM MST WED DEC 31 2008 /823 PM PST WED DEC 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SOME LIGHT SNOW SHOWERS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL MOVE INTO THE REGION LATE THURSDAY INTO FRIDAY. BRINGING ADDITIONAL SNOWFALL AND SOME GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-MTZ004-011230- NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- 923 PM MST WED DEC 31 2008 /823 PM PST WED DEC 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TONIGHT SOME LIGHT SNOW SHOWERS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL MOVE INTO THE REGION LATE THURSDAY INTO FRIDAY. BRINGING ADDITIONAL SNOWFALL AND SOME GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:15 PM PST | Winter Weather Advisory | MSO | Clearwater | 107 min |
| Jan 1, 3:22 AM PST | Winter Storm Warning | MSO | Clearwater, Idaho | 37 hr |
| Jan 1, 3:22 AM PST | Winter Weather Advisory | MSO | Idaho | 9 hr |
| Jan 1, 11:57 AM PST | Winter Weather Advisory | MSO | Lemhi | 28 hr |
Nearby
High Wind Warnings in Idaho, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.